MAUDE Adverse Event Report: BECTON DICKINSON UNKNOWN LOCKING INJECTOR N40; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON UNKNOWN LOCKING INJECTOR N40; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number UNKNOWN N40-O
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material: injector n40-o lot #unknown.Disconnection from distill end of iv tubbing to n40-o locking injector causes a chemo spill.Additional response received from customer 05mar2025: we believe the product we are having issues with is a replacement infusion set ref (b)(4).Lot # (10)24086332.This tubing set is in place of the set we had previously used.We started having multiple issues with the connector n40-0 connector popping off when we switched to this set due to the other set being backordered.Nursing and pharmacy have both been training on proper connection procedures for this n40-0 connection.We have had multiple instances of the connector becoming loose and/or leaking at the luer lock connection.The following are some examples of occurrences: nurse verifies n40-0 connector is tight hangs iv bag and when they go to hook up the patient the connector is already loose.Nurse verifies n40-0 connector is tight patient therapy runs for over an hour and the connector pops off at the luer lock.In 2 separate instances this resulted in a chemo spill.No adverse events reported.Nurse verifies tight connection hooked up connector noticed it was loose before patient hookup tightened again and connector came loose again, she then taped the connector at luer lock and shortly after it came looks with pump alarm.Apologies ref number (b)(4) lo sorb tubing set lot (10) 24126197 was the new set we have been utilizing.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification all critical dimensions are within specification.As the lot involved in this incident is unknown, a device history review cannot be performed, and additional retained samples cannot be evaluated.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
UNKNOWN LOCKING INJECTOR N40
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21668201
Report Number3003152976-2025-00097
Device Sequence Number12806820
Product Code ONB
UDI-Device Identifier07613203021234
UDI-Public(01)07613203021234(10)24086332
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN N40-O
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown